Alert archive / Texas / Special Weather Statements in 2019

Special Weather Statement, NWS Midland/Odessa, TX

July 2, 2019Midland County, Texas

NWS Midland/Odessa, TX issued this special weather statement at Jul 2, 2019, 11:21 PM CDT for Midland County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 2, 2019, 11:21 PM CDT (04:21 UTC)
Expired
Jul 2, 2019, 11:45 PM CDT
In force
24 min
Issued by
NWS Midland/Odessa, TX

County Midland County, TX

The radar

The Midland/Odessa radar (KMAF), 16 km from the middle of the area, began a volume at 04:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 4.4 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2019-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 142 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2019-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
142 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
2669 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

326 
WWUS84 KMAF 030421
SPSMAF

Special Weather Statement
National Weather Service Midland/Odessa TX
1121 PM CDT Tue Jul 2 2019
 
TXZ062-030445-
Midland TX-
1121 PM CDT Tue Jul 2 2019

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MIDLAND COUNTY UNTIL 1145
PM CDT...

At 1120 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles southeast of Midland International Air and Space Port, or 11
miles south of Midland, moving northeast at 10 mph.

Wind gusts of 50 to 55 mph will be possible with this storm.

Locations impacted include...
Midland, Cotton Flat and Skywest Airport. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3172 10221 3187 10226 3200 10200 3177 10188
TIME...MOT...LOC 0420Z 245DEG 7KT 3184 10208 

$$

29

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at Jul 2, 6:34 PM CDT, 4 hours 47 minutes earlier.

Area forecast discussion, Jul 2, 6:34 PM CDT, 4 hours 47 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
634 PM CDT Tue Jul 2 2019

.DISCUSSION...

&&

.AVIATION...
Have removed all the mention of evening storms as current ones
have moved off to the south. With persistent S to SE flow will
have increasing low level moisture... could see some low clouds
develop toward morning with MVFR cigs at MAF and to a lesser
extent HOB.

&&

.PREV DISCUSSION... /issued 225 PM CDT Tue Jul 2 2019/

DISCUSSION...

There is a broad upper ridge over most of the country with a
weakening in the ridge over Texas, Oklahoma, and eastern New Mexico.
This weakening will allow for increased chances of showers and
thunderstorms across the higher terrain and surrounding plains
today. Temperatures today will be near normal with highs mostly in
the 90s.

The upper ridge shifts slightly east on Wednesday with temperatures
heating up a little across the Upper Trans Pecos and thunderstorm
chances decreasing a little. This trend will continue into Thursday
with temperatures heating up into the upper 90s across portions of
the Permian Basin. The upper ridge will remain over the region
through the weekend with chances of rain and storms being mostly
confined to areas west of the Pecos River. Temperatures will cool
slightly to near normal during the weekend. Conditions will pretty
much remain the same heading into the middle part of next week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring                     71  93  72  96 /  10  10  10  10
Carlsbad                       69 100  68 103 /  20  10  10   0
Dryden                         72  93  73  98 /  10  10  10  10
Fort Stockton                  72  95  72 100 /  20  10  10  10
Guadalupe Pass                 64  95  68  95 /  20  10  10   0
Hobbs                          67  93  67  98 /  20  10  10  10
Marfa                          62  91  61  94 /  20  20  10  20
Midland Intl Airport           71  94  72  97 /  10  10  10  10
Odessa                         71  94  72  97 /  10  10  10  10
Wink                           72  99  73 103 /  20  10  10   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...None.
&&
Hazardous weather outlook, Jul 2, 2:17 PM CDT, 9 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
217 PM CDT Tue Jul 2 2019

NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-031930-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
217 PM CDT Tue Jul 2 2019 /117 PM MDT Tue Jul 2 2019/

This Hazardous Weather Outlook is for portions of southeast New
Mexico, southwest Texas, and western Texas.

.DAY ONE...This Afternoon and Tonight

There is a slight chance of thunderstorms through tonight. The
strongest storms will be capable of producing frequent lightning,
small hail, gusty winds, and brief, heavy rainfall.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland

In the hours before

Special weather statement, Jul 2, 5:27 PM CDT, 5 hours 54 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
527 PM CDT Tue Jul 2 2019

TXZ279-022300-
Central Brewster County TX-
527 PM CDT Tue Jul 2 2019

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BREWSTER COUNTY UNTIL 600
PM CDT...

At 527 PM CDT, Doppler radar was tracking a strong thunderstorm near
Marathon, or 24 miles southeast of Alpine, moving south at 20 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Marathon and Elephant Mountain Wildlife Management Area.

LAT...LON 3021 10343 3023 10322 2991 10315 2989 10346
TIME...MOT...LOC 2227Z 356DEG 18KT 3015 10333
Special weather statement, Jul 2, 10:02 PM CDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
1002 PM CDT Tue Jul 2 2019

TXZ061-062-030330-
Midland TX-Ector TX-
1002 PM CDT Tue Jul 2 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ECTOR...SOUTHWESTERN
MIDLAND AND NORTHERN UPTON COUNTIES UNTIL 1030 PM CDT...

At 1002 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Odessa, moving east at 10 mph.

Half inch hail and winds in excess of 45 mph will be possible with
this storm.

Locations impacted include...
Odessa, Pleasant Farms and Skywest Airport.

This includes Interstate 20 between mile markers 116 and 121.

LAT...LON 3168 10246 3186 10236 3190 10204 3165 10203
TIME...MOT...LOC 0302Z 256DEG 9KT 3180 10226

72
Special weather statement, Jul 2, 11:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
1121 PM CDT Tue Jul 2 2019

TXZ062-030445-
Midland TX-
1121 PM CDT Tue Jul 2 2019

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MIDLAND COUNTY UNTIL 1145
PM CDT...

At 1120 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles southeast of Midland International Air and Space Port, or 11
miles south of Midland, moving northeast at 10 mph.

Wind gusts of 50 to 55 mph will be possible with this storm.

Locations impacted include...
Midland, Cotton Flat and Skywest Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3172 10221 3187 10226 3200 10200 3177 10188
TIME...MOT...LOC 0420Z 245DEG 7KT 3184 10208

29

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 10:02 PM CDTSpecial Weather StatementMAFMidland28 min
Jul 2, 10:05 PM CDTAreal Flood AdvisoryMAFCrane, Ector, Midland55 min
Jul 3, 4:11 PM CDTSpecial Weather StatementMAFBrewster49 min
Jul 3, 4:22 PM CDTSpecial Weather StatementMAF38 min
Jul 3, 5:17 PM CDTSpecial Weather StatementMAFBrewster28 min
Jul 3, 6:08 PM CDTSpecial Weather StatementMAFAndrews37 min
Jul 3, 6:43 PM CDTSpecial Weather StatementMAFLea32 min

Nearby

Special Weather Statements in Texas, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.